Alert archive / Michigan / River Flood Warnings in 2012

River Flood Warning 1, NWS Detroit, MI

May 4, 2012Genesee County, Michigan

NWS Detroit, MI issued this river flood warning at May 4, 2012, 5:29 AM EDT for Genesee County, Michigan. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 4, 2012, 5:29 AM EDT (09:29 UTC)
Expired
May 4, 2012, 3:39 PM EDT
In force
10 hr
Issued by
NWS Detroit, MI
Flood severity
Moderate

County Genesee County, MI

The radar

The Detroit radar (KDTX), 41 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Thread Creek near Flint (FTCM4). The gauge peaked at 7.84 ft at May 4, 2012, 9:00 AM EDT.

actionminormoderatemajor246805/0405/05
Action stage
6 ft
Minor stage
7 ft
Moderate stage
7.5 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04148440, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WGUS43 KDTX 040929
FLWDTX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 
529 AM EDT FRI MAY 4 2012

...THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING IN SOUTHEAST MICHIGAN...

  SWARTZ CREEK...THREAD CREEK

.PROLONGED THUNDERSTORMS LAST NIGHT LED TO AN EXCESSIVE AMOUNT OF 
RAIN. THIS HAS CAUSED RAPID RISES IN AREA CREEKS AND RIVERS. DO NOT 
DRIVER OVER FLOODED ROADS AND STAY AWAY FROM RIVERS AND STREAMS WHICH 
ARE RAPIDLY RISING.

MIC049-041729-
/O.NEW.KDTX.FL.W.0001.120504T0929Z-000000T0000Z/
/FTCM4.2.ER.120504T0718Z.120504T0730Z.000000T0000Z.NR/
529 AM EDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC HAS ISSUED A

* FLOOD WARNING FOR 
  THE THREAD CREEK IN FLINT.
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 3 AM FRIDAY THE STAGE IS 7.2 FEET AND RAPIDLY RISING.
* FLOOD STAGE IS 7.0 FEET. 
* THE CREEK WILL APPROACH OR EXCEED 7.8 FEET THIS MORNING.

$$

MIC049-041729-
/O.ROU.KDTX.HY.S.0000.000000T0000Z-000000T0000Z/
/FLSM4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
529 AM EDT FRI MAY 4 2012

THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC HAS ISSUED A

* FLOOD WARNING FOR 
  THE SWARTZ CREEK IN FLINT.
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 3 AM FRIDAY THE STAGE IS 8.5 FEET AND RAPIDLY RISING.
* FLOOD STAGE IS 10.0 FEET.
* THE CREEK WILL RISE ABOVE FLOOD STAGE EARLY THIS MORNING.

$$
4 follow-up statements
176 
WGUS83 KDTX 041043
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
643 AM EDT FRI MAY 4 2012

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...

    SWARTZ CREEK...THREAD CREEK

.PROLONGED THUNDERSTORMS LAST NIGHT LED TO AN EXCESSIVE AMOUNT OF 
RAIN. THIS HAS CAUSED RAPID RISES IN AREA CREEKS AND RIVERS. DO NOT 
DRIVE OVER FLOODED ROADS AND STAY AWAY FROM RIVERS AND STREAMS WHICH 
ARE RAPIDLY RISING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND DONT DROWN.

&&

MIC049-041843-
/O.CON.KDTX.FL.W.0001.000000T0000Z-000000T0000Z/
/FTCM4.2.ER.120504T0718Z.120504T0730Z.000000T0000Z.NR/
643 AM EDT FRI MAY 4 2012

A FLOOD WARNING CONTINUES FOR 
  THREAD CREEK IN FLINT. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 6 AM FRIDAY THE STAGE IS 7.2 FEET AND RAPIDLY RISING.
* FLOOD STAGE IS 7.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS 
  POSSIBLE.


$$

MIC049-041843-
/O.ROU.KDTX.HY.S.0000.000000T0000Z-000000T0000Z/
/FLSM4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
643 AM EDT FRI MAY 4 2012

A FLOOD WARNING CONTINUES FOR 
  SWARTZ CREEK IN FLINT. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 6 AM FRIDAY THE STAGE IS 8.5 FEET AND RAPIDLY RISING.
* FLOOD STAGE IS 10.0 FEET.
* THE CREEK MAY RISE ABOVE 10 FEET THIS MORNING. 


$$
394 
WGUS83 KDTX 041454
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1054 AM EDT FRI MAY 4 2012

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...

    THREAD CREEK

.PROLONGED THUNDERSTORMS LAST NIGHT LED TO AN EXCESSIVE AMOUNT OF 
RAIN. DO NOT DRIVE OVER FLOODED ROADS AND STAY AWAY FROM RIVERS 
AND STREAMS WHICH ARE RAPIDLY RISING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND DONT DROWN.

&&

MIC049-042254-
/O.CON.KDTX.FL.W.0001.000000T0000Z-000000T0000Z/
/FTCM4.2.ER.120504T0718Z.120504T1130Z.000000T0000Z.NR/
1054 AM EDT FRI MAY 4 2012

A FLOOD WARNING CONTINUES FOR 
  THREAD CREEK IN FLINT. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 7 AM FRIDAY THE STAGE IS 7.7 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.


$$
973 
WGUS83 KDTX 041641
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1241 PM EDT FRI MAY 4 2012

...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...

    THREAD CREEK

.NO ADDITIONAL SIGNIFICANT RAINFALL IS EXPECTED ALLOWING THE
THE CREEK TO CONTINUE TO FALL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND DONT DROWN.

&&

MIC049-050041-
/O.EXT.KDTX.FL.W.0001.000000T0000Z-120505T0113Z/
/FTCM4.2.ER.120504T0718Z.120504T1345Z.120504T1913Z.NR/
1241 PM EDT FRI MAY 4 2012

A FLOOD WARNING CONTINUES FOR 
  THREAD CREEK IN FLINT. 
* FROM NOW UNTIL FURTHER NOTICE. 
* AT 12 PM FRIDAY THE STAGE IS 7.3 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER CRESTED AT 7.7 FEET AT 10 AM FRIDAY
  AND SHOULD FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.


$$
972 
WGUS83 KDTX 041939
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
339 PM EDT FRI MAY 4 2012



...THE FLOOD WARNING HAS BEEN DISCONTINUED FOR THE FOLLOWING...
   
   THREAD CREEK
    

.RAINFALL OF 4 TO 6 INCHES ACROSS THE AREA LED TO THE NEAR RECORD
LEVEL AND FLOODING. NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH
THE WEEKEND WHICH WILL ALLOW THE CREEK TO CONTINUE TO RECEDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND DONT DROWN.

&&

MIC049-042009-
/X.CAN.KDTX.FL.W.0001.000000T0000Z-120505T0113Z/
/FTCM4.2.ER.120504T0718Z.120504T1345Z.120504T1741Z.NR/
339 PM EDT FRI MAY 4 2012

FLOOD WARNING DISCONTINUED FOR 
THREAD CREEK IN FLINT. 
* AT 3 PM FRIDAY THE STAGE IS 6.9 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 230 PM FRIDAY AND WILL CONTINUE
  TO FALL...THEREFORE...THE WARNING HAS BEEN CANCELLED.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at May 4, 3:56 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 4, 3:56 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
356 AM EDT FRI MAY 4 2012

.SHORT TERM...TODAY

SURFACE LOW PRESSURE NOW LOCATED OVER WESTERN QUEBEC HAS DRAPED A
FRONTAL BOUNDARY ACROSS LOWER MI. CONVECTION HAS BEEN SLOW TO CEASE
OVERNIGHT ALONG THE FRONT ESPECIALLY BETWEEN I69 AND I696 WHICH HAS
LEAD TO SOME FLOODING CONCERNS FOR GENESEE/SHIAWASSEE COUNTIES.
CONTINUED SHOWERS/THUNDERSTORMS OVER THIS AREA WILL LIKELY LEAD TO
ADDITIONAL FLOODING.

THE LOW WILL CONTINUE TO PULL AWAY FROM MI SLOWLY PUSHING THE FRONT
SOUTHWARD THROUGH THE DAY TODAY. MODELS HAVE BEEN ADVERTISING A
SHORTWAVE DEVELOPING OVER THE CENTRAL PLAINS THAT WILL RIDE UP ALONG
THE FRONT EARLY TODAY. THE WAVE HAS BEEN EVIDENT ON WATER VAPOR
IMAGERY AND HAS BEGUN TO FIRE CONVECTION OVER NORTHERN ILLINOIS.
MODEL SOUNDINGS SHOW TALL SKINNY CAPE REACHING ALMOST 1000 J/KG WITH
TT VALUES NEAR 50 THIS MORNING INTO EARLY AFTERNOON MAINLY FOR AREAS
SOUTH OF I69 WHICH WILL SHIFT SOUTHWARD AS THE DAY PROGRESSES. WITH
TEMPS LINGERING IN THE MID 60S ACROSS MOST OF THE REGION...AND
DEWPOINTS STAYING CLOSE TO 60...AND THE SHORTWAVE RIDING ALONG THE
FRONT...THUNDERSTORMS SHOULD NOT HAVE MUCH TROUBLE FIRING THIS
MORNING. OVERALL SHEAR PROFILE IS NOT VERY IMPRESSIVE WITH FLOW
ALONG THE FRONTAL BOUNDARY AND AREA HAS RELATIVELY LIMITED
INSTABILITY TO WORK WITH THUS NOT EXPECTING MUCH SEVERE WEATHER
THOUGH SOME STORMS MAY BE ABLE TO PRODUCE SOME HAIL. THE FRONT LOOKS
TO DROP SOUTH OF MI NEAR 00Z SATURDAY. DRY AIR FILLING IN FROM THE
NORTH WILL HELP TO END ANY LINGERING SHOWERS OVER THE REGION. ONCE
AGAIN...WILL HAVE TO CLOSELY MONITOR RAINFALL AMOUNTS FOR FLOODING
CONCERNS.

&&

.LONG TERM...TONIGHT THROUGH NEXT THURSDAY

THE LARGE SURFACE HIGH NOW LOCATED OVER NORTHERN MANITOBA IS
FORECAST TO EXPAND ACROSS NORTHERN ONTARIO AND INTO QUEBEC TONIGHT
INTO SATURDAY...WITH SURFACE RIDGING NUDGING INTO THE EASTERN GREAT
LAKES. THIS WILL ESTABLISH EAST-NORTHEASTERLY LOW LEVEL FLOW ACROSS
SE MI...ADVECTING A COOLER AND MORE STABLE AIRMASS INTO THE FORECAST
AREA. THE COOL AIR UNDERCUTTING THE WARMER AND POTENTIALLY MORE
MOISTURE LADEN AIRMASS MAY LEAD TO A FAIRLY EXTENSIVE STRATUS DECK
OVER PORTIONS OF THE FORECAST AREA. MODEL SOLUTIONS SUGGEST THE
DEGREE OF LOW LEVEL DRY AIR ADVECTION WILL PREVENT THIS. HOWEVER THE
AMOUNT OF STRATUS NOW PRESENT OVER NORTHERN ONTARIO RAISES SOME
CONCERNS THAT MODEL SOLUTIONS MAY BE TOO QUICK TO DRY OUT THE LOWEST
3K FT. AMPLE INSTABILITY ACROSS THE MID MISSISSIPPI VALLEY AND UPPER
MIDWEST ALONG WITH AN AMPLIFYING MID LEVEL TROUGH FORECAST TO PUSH
INTO THE NORTHERN HIGH PLAINS THIS WEEKEND WILL LIKELY TRIGGER
SEVERAL ROUNDS OF CONVECTION ACROSS THE MID MISSISSIPPI VALLEY AND
UPPER MIDWEST. THIS MAY IN TURN ALLOW AN ABUNDANCE OF MID AND HIGH
CLOUD DEBRIS TO SPILL INTO THE FORECAST AREA THROUGH THE COURSE OF
THE WEEKEND. THE UNCERTAINTY ON THE DEGREE OF CLOUD COVER WILL
WARRANT MAINTAINING THE INHERITED FORECAST TEMPS THROUGH THE
WEEKEND. THIS WILL MEAN RATHER SEASONAL TEMPS WITH HIGHS IN THE 60S
AND COOLER READINGS DOWNWIND OF LAKE HURON AND SAGINAW BAY.

PHASING OF THE NORTHERN STREAM WAVE OVER THE HIGH PLAINS WITH ENERGY
DROPPING OUT OF CENTRAL CANADA WILL LEAD TO A DEEPENING MID LEVEL
LOW IN THE VICINITY OF SRN MANITOBA IN THE SUN NIGHT/MONDAY TIME
PERIOD. THE 00Z MODEL SUITE ARE ACTUALLY IN OVERALL GOOD AGREEMENT
WITH THE LARGE SCALE PATTERN INTO MONDAY. INCREASING LOW LEVEL SWRLY
FLOW WILL TRANSPORT A PLUME OF DEEP MOISTURE AND INSTABILITY BACK
INTO SE MI DURING THIS TIME PERIOD. THIS IS LIKELY TO BE IN THE FORM
OF EITHER A FORWARD PROPAGATING MCS OR REMNANTS OF A DECAYING MCS.
PINPOINTING THE TIME PERIOD OF MOST PROBABLE CONVECTIVE ACTIVITY
REMAINS HIGHLY UNCERTAIN AT THIS TIME GIVEN THE CONVECTIVE FEEDBACK
IN THE MODELS AND IS THUS SUPPORTIVE OF MAINTAINING THE CHANCE POPS
SUN NIGHT INTO MONDAY.

ALTHOUGH THE MEDIUM RANGE MODEL SUITE DIFFER WITH RESPECT TO
AMPLITUDE AND TIMING...THEY ALL INDICATE THE REMNANT UPPER LOW
DEVELOPING INTO AN OPEN WAVE AS IT TRACKS ACROSS THE GREAT LAKES
EARLY NEXT WEEK BEFORE CLOSING OFF OVER THE EASTERN US. THIS WILL
REMAIN SUPPORTIVE OF MORE SEASONAL TEMPS /HIGHS IN THE 60S AND LOWS
IN THE 40S/ AS WELL AS PERIODIC CHANCES OF SHOWERS AS COLD AIR ALOFT
TRAVERSES THE REGION.

&&

.MARINE...

WIDESPREAD FOG OVER LAKE HURON SHOULD DISSIPATE BY LAKE FRIDAY
MORNING. A COLD FRONT DRAPED ACROSS SOUTHERN LAKE HURON WILL DROP
SOUTH OF THE GREAT LAKES FRIDAY EVENING. STRONG THUNDERSTORMS WILL
BE POSSIBLE THROUGH THE AFTERNOON...MAINLY FOR LAKE ST CLAIR AND
LAKE ERIE...AS A LOW PRESSURE SYSTEM RIDES ALONG THE FRONT WITH
PLENTY OF WARM AND UNSTABLE AIR PRESENT. HIGH PRESSURE WILL THEN
SETTLE IN ACROSS THE THE REGION...PROVIDING FAVORABLE BOATING
CONDITIONS DURING THE WEEKEND. OUTSIDE OF THE THUNDERSTORMS...WINDS
AND WAVES ARE EXPECTED TO REMAIN WELL BELOW HEADLINE CRITERIA.

&&

.AVIATION...ISSUED 146 AM EDT FRI MAY 4 2012

//DISCUSSION...

MOSTLY VFR CONDITIONS OVERNIGHT DROPPING TO MVFR IN HEAVIER
SHOWERS/THUNDERSTORMS. MAIN BAND OF THUNDERSTORMS NOW EXTENDS FROM
FNT TO BIV MOVING EASTWARD. LOOKS LIKE PTK COULD BE RIGHT IN THE
PATH OF THE STORMS THROUGH THE NIGHT. LINGERING STORMS OVER FNT
SHOULD DROP SE SHORTLY AFTER ISSUANCE. STILL QUESTIONABLE AS TO
WHETHER THE STORMS WILL REACH FAR ENOUGH SOUTH TO IMPACT DTW/YIP/DET
SO MENTIONED SHOWERS AFTER 08Z BUT WILL MONITOR IN CASE THE LINE
SHIFTS SOUTHWARD. DENSE FOG ACROSS NORTHERN LOWER MI LOOKS TO BE
CREEPING SOUTHWARD APPROACHING MBS. WITH THE SOUTHERLY FLOW AND
CLOUD COVER IT MAY BE TOUGH FOR IT TO REACH MBS BUT SINCE ITS
ALREADY IMPACTING IKW PUT A TEMPO 2SM FOR THE TIME BEING. LOOK FOR
STORMS TO IMPACT THE AREA FROM PTK SOUTHWARD FRIDAY AS A COLD FRONT
SINKS THROUGH THE STATE. MBS/FNT WILL BE NORTH OF THE FRONT THUS
WILL LIKELY AVOID CONVECTION.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE THAT THUNDERSTORMS WILL OCCUR BEFORE FRIDAY
AFTERNOON.

* LOW CONFIDENCE IN CEILINGS FALLING BELOW 5000 FEET FRIDAY
AFTERNOON.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...DRK
LONG TERM....SC
MARINE.......DRK
AVIATION.....DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 4, 4:32 AM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
432 AM EDT FRI MAY 4 2012

MIZ060>063-068>070-075-076-082-083-050845-
SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-
WASHTENAW-WAYNE-LENAWEE-MONROE-
432 AM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL IMPACT SOUTHEAST MICHIGAN THROUGH THIS EVENING.
WHILE SEVERE WEATHER IS NOT EXPECTED...SMALL HAIL AND GUSTY WINDS
TO 30 MPH WILL BE POSSIBLE WITH SOME OF THE STORMS...ALONG WITH
FREQUENT LIGHTNING AND HEAVY DOWNPOURS. THIS ACTIVITY WILL TRACK
EAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A CHANCE OF
THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MIZ047>049-053>055-050845-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-
432 AM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A CHANCE OF
THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-050845-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
432 AM EDT FRI MAY 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL IMPACT AREAS SOUTH OF SOUTHERN LAKE HURON THROUGH
THIS EVENING. WHILE SEVERE WEATHER IS NOT EXPECTED...SMALL HAIL
AND GUSTY WINDS TO 30 MPH WILL BE POSSIBLE WITH SOME OF THE
STORMS...ALONG WITH FREQUENT LIGHTNING AND HEAVY DOWNPOURS. THIS
ACTIVITY WILL TRACK EAST AT 30 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A CHANCE OF
THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, May 4, 2:04 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
204 AM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 AM     HEAVY RAIN       CORUNNA                 42.98N 84.12W
05/04/2012  M3.19 INCH       SHIAWASSEE         MI   911 CALL CENTER

            8-HOUR RAINFALL TOTAL.

&&

SCONSIDI
Local storm report, May 4, 4:01 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
401 AM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLOOD            FLINT                   43.02N 83.69W
05/04/2012                   GENESEE            MI   TRAINED SPOTTER

            A SPOTTER REPORTED AT LEAST TWO FEET OF WATER COVERING
            MANY ROADS IN DOWNTOWN FLINT.

&&

SCONSIDI
Local storm report, May 4, 4:14 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
414 AM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLOOD            SWARTZ CREEK            42.96N 83.83W
05/04/2012                   GENESEE            MI   LAW ENFORCEMENT

            GENESSE COUNTY CENTRAL DISPATCH REPORT EXTENSIVE FLOODING
            THROUGHOUT THE COUNTY. SEVERAL HOMES HAVE FLOODED AND
            NUMEROUS ROADS ARE SHUT DOWN...INCLUDING SECTIONS OF I-75
            AND I-69. THE MOST EXTENSIVE FLOODING IS IN SWARTZ CREEK
            AND FLINT TOWNSHIP.

&&

SCONSIDI
Local storm report, May 4, 4:19 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
419 AM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLOOD            8 E CORUNNA             42.98N 83.96W
05/04/2012                   SHIAWASSEE         MI   LAW ENFORCEMENT

            SHIAWASSE CENTRAL DISPATCH REPORTED SEVERAL FEET OF WATER
            COVERING M 21 NEAR BYRON ROAD.

&&

SCONSIDI
Local storm report, May 4, 4:49 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
449 AM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     HEAVY RAIN       5 SSE FLINT             42.96N 83.67W
05/04/2012  M4.82 INCH       GENESEE            MI   COCORAHS

            11 HOUR RAINFALL TOTAL. FLOODING REPORTED THROUGHOUT MUCH
            OF THE COUNTY.

&&

DKOOK
Local storm report, May 4, 5:12 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
512 AM EDT FRI MAY 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     FLOOD            SWARTZ CREEK            42.96N 83.83W
05/04/2012                   GENESEE            MI   BROADCAST MEDIA

            SEVERE FLOODING WAS REPORTED AT THE APPLE CREEK APARTMENT
            COMPLEX. MANY RESIDENTS HAD TO EVACUATE AS THE WATER ROSE
            SEVERAL FEET DEEP.

&&

SCONSIDI

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:36 PM EDTSevere Thunderstorm WarningDTXWashtenaw39 min
May 3, 10:54 PM EDTSevere Thunderstorm WarningDTXLivingston49 min
May 4, 1:37 AM EDTAreal Flood AdvisoryDTXGenesee4 hr
May 4, 1:44 AM EDTAreal Flood AdvisoryDTXShiawassee4 hr
May 4, 2:09 AM EDTAreal Flood AdvisoryDTXLivingston4 hr
May 4, 2:54 AM EDTFlash Flood WarningDTXGenesee, Shiawassee6 hr
May 4, 3:54 AM EDTAreal Flood AdvisoryDTXOakland3 hr
May 4, 7:48 AM EDTRiver Flood WarningDTXGenesee, Saginaw15 hr
May 4, 8:54 AM EDTAreal Flood WarningDTXGenesee, Shiawassee8 hr
May 4, 2:56 PM EDTSmall Craft AdvisoryDTX31 hr

Nearby

River Flood Warnings in Michigan, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.